Alert archive / Wisconsin / Wind Advisories in 2006
Wind Advisory 6, NWS Milwaukee, WI
NWS Milwaukee, WI issued this wind advisory at Oct 28, 2006, 3:39 AM CDT for 7 counties in Wisconsin. It took effect at Oct 28, 2006, 10:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2006, 3:39 AM CDT (08:39 UTC)
- In effect from
- Oct 28, 2006, 10:00 AM CDT
- Expired
- Oct 28, 2006, 3:11 PM CDT
- In force
- 5 hr
- Issued by
- NWS Milwaukee, WI
Counties Kenosha County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Sheboygan County, WI, Washington County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 50 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1224 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KMKX 280839 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 339 AM CDT SAT OCT 28 2006 ...WINDY CONDITIONS OVER PORTIONS OF SOUTHEASTERN WISCONSIN TODAY... .AN AREA OF LOW PRESSURE WILL RAPIDLY INTENSIFY OVER THE EASTERN GREAT LAKES REGION TODAY. A TIGHT SURFACE PRESSURE GRADIENT OVER SOUTHEASTERN WISCONSIN...COMBINED WITH VERY STRONG WINDS ALOFT WILL PRODUCE WINDY CONDITIONS OVER SOUTHEASTERN WISCONSIN FROM MID MORNING...THROUGH THE EARLY EVENING HOURS. THE STRONGEST WINDS ARE EXPECTED TO OCCUR ALONG AND NEAR THE LAKE MICHIGAN SHORELINE. WIZ052-059-060-065-066-071-072-281645- /O.NEW.KMKX.WI.Y.0006.061028T1500Z-061029T0000Z/ SHEBOYGAN-WASHINGTON-OZAUKEE-WAUKESHA-MILWAUKEE-RACINE-KENOSHA- INCLUDING THE CITIES OF...SHEBOYGAN...WEST BEND... PORT WASHINGTON...WAUKESHA...BROOKFIELD...MILWAUKEE...RACINE... KENOSHA 339 AM CDT SAT OCT 28 2006 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. SUSTAINED WEST TO NORTHWEST WILL INCREASE TO AROUND 30 MPH AFTER 10 AM THIS MORNING...WITH WIND GUSTS IN EXCESS OF 45 MPH AT TIMES. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED...ALONG WITH WIND GUSTS OF 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. NORTH-SOUTH HIGHWAYS SUCH AS INTERSTATE 94 BETWEEN KENOSHA AND MILWAUKEE...AND INTERSTATE 43 BETWEEN MILWAUKEE AND SHEBOYGAN WILL BE ESPECIALLY PRONE DUE TO STRONG CROSS WINDS. SECURE LOOSE ITEMS IN THE YARD SUCH AS LAWN FURNITURE AND GARBAGE CANS...BEWARE OF FALLEN TREE LIMBS ON ROADS. USE CAUTION WHILE OUTDOORS. $$ FOWLE
2 follow-up statements
000 WWUS73 KMKX 281739 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1239 PM CDT SAT OCT 28 2006 ...WINDY CONDITIONS OVER FAR SOUTHEAST WISCONSIN TODAY... .AN AREA OF LOW PRESSURE WILL RAPIDLY INTENSIFY OVER THE EASTERN GREAT LAKES REGION TODAY. A TIGHT PRESSURE GRADIENT OVER SOUTHEAST WISCONSIN...COMBINED WITH VERY STRONG WINDS ALOFT WILL PRODUCE WINDY CONDITIONS THIS AFTERNOON INTO THE EARLY EVENING. THE STRONGEST WINDS ARE EXPECTED TO OCCUR ALONG AND NEAR THE LAKE MICHIGAN SHORELINE. WIZ052-059-060-065-066-071-072-290000- /O.CON.KMKX.WI.Y.0006.000000T0000Z-061029T0000Z/ SHEBOYGAN-WASHINGTON-OZAUKEE-WAUKESHA-MILWAUKEE-RACINE-KENOSHA- INCLUDING THE CITIES OF...SHEBOYGAN...WEST BEND... PORT WASHINGTON...WAUKESHA...BROOKFIELD...MILWAUKEE...RACINE... KENOSHA 1239 PM CDT SAT OCT 28 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... SUSTAINED WEST TO NORTHWEST WINDS OF 20 TO 30 MPH...WITH WIND GUSTS IN EXCESS OF 45 MPH AT TIMES IS EXPECTED THIS AFTERNOON INTO EARLY THIS EVENING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED...OR WITH WIND GUSTS OF 45 MPH OR GREATER. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. NORTH-SOUTH HIGHWAYS SUCH AS INTERSTATE 94 BETWEEN KENOSHA AND MILWAUKEE...AND INTERSTATE 43 BETWEEN MILWAUKEE AND SHEBOYGAN WILL BE ESPECIALLY PRONE TO STRONG CROSS WINDS. SECURE LOOSE ITEMS IN THE YARD SUCH AS LAWN FURNITURE AND GARBAGE CANS...BEWARE OF FALLEN TREE LIMBS ON ROADS. USE CAUTION WHILE OUTDOORS. $$
000 WWUS73 KMKX 282011 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 311 PM CDT SAT OCT 28 2006 .A STRONG LOW PRESSURE SYSTEM...RESPONSIBLE FOR THE WINDY CONDITIONS ACROSS SOUTHERN WISCONSIN TODAY...HAS MOVED OVER SOUTHERN QUEBEC CANADA AND WILL CONTINUE TO MOVE AWAY AND WEAKEN OVERNIGHT. ALTHOUGH WINDS WILL REMAIN VERY GUSTY UNTIL AROUND SUNSET...IT IS AT A LEVEL BELOW WIND ADVISORY CRITERIA. THEREFORE...THE WIND ADVISORY IS BEING CANCELED EARLY. WIZ052-059-060-065-066-071-072-282115- /O.CAN.KMKX.WI.Y.0006.000000T0000Z-061029T0000Z/ SHEBOYGAN-WASHINGTON-OZAUKEE-WAUKESHA-MILWAUKEE-RACINE-KENOSHA- INCLUDING THE CITIES OF...SHEBOYGAN...WEST BEND... PORT WASHINGTON...WAUKESHA...BROOKFIELD...MILWAUKEE...RACINE... KENOSHA 311 PM CDT SAT OCT 28 2006 ...WIND ADVISORY IS CANCELLED... A STRONG LOW PRESSURE SYSTEM...RESPONSIBLE FOR THE WINDY CONDITIONS ACROSS SOUTHERN WISCONSIN TODAY...HAS MOVED OVER SOUTHERN QUEBEC CANADA AND WILL CONTINUE TO MOVE AWAY AND WEAKEN OVERNIGHT. ALTHOUGH WINDS WILL REMAIN VERY GUSTY UNTIL AROUND SUNSET...IT IS AT A LEVEL BELOW WIND ADVISORY CRITERIA. THEREFORE...THE WIND ADVISORY IS BEING CANCELED EARLY. $$ DAVIS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this wind advisory went out at Oct 27, 2:15 PM CDT, 13 hours 24 minutes earlier.
Area forecast discussion, Oct 27, 2:15 PM CDT, 13 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 215 PM CDT FRI OCT 27 2006 .DISCUSSION...FCST FOCUS ON POWERFUL H5 S/W DIVING FROM LAKE WINNIPEG CANADA AT 18Z TODAY TO SCNTRL WI VCNTY BY 06Z SAT. STRONG WINDS CRANK UP FOR SAT...HOWEVERE...SHOULD BE JUST BELOW WIND ADV CRITERIA. SFC MAP EARLY THIS AFTN SHOWS A STRONG LOW PRESSURE SYSTEM TRACKING EAST THROUGH THE MID MS VALLEY...HEADING UP THE OHIO RIVER VALLEY TONIGHT. ANOTHER LOW PRESSURE IS LOCATED OVER CENTRAL CANADA WITH A CDFNT DRAPED INTO NRN MN EARLY THIS AFTN. THE LAKE WINNIPEG S/W WILL INTERACT IN PART WITH THE SFC FRONT TO BRING A CHANCE OF RAIN SHOWERS TO ABOUT THE NE HALF OF THE CWA TONIGHT. ISENTROPIC LIFT IS RATHER NEGLIGIBLE AHEAD OF OR ALONG THE FRONT. BUT THERE IS A VERY NARROW BAND OF H7-H5 FRONTOGENESIS WITH A SIMILARLY NARROW BAND OF MOISTURE ON THE NOSE OF THE H5 SYSTEM...IN VCNTY OF THE SFC FNT. THE BEST Q-VECTOR CONVERGENCE REMAINS NORTH OF THE CWA...BUT A LOBE OF CONVERGENCE DOES EXTEND SOUTH...OVERLAPPING THE FRONTOGENESIS OVR THE ERN CWA FOR A SHORT PERIOD TONIGHT. WOULD EXPECT A NARROW BAND OF SHOWERS TONIGHT. PREV FCST EXPANSION OF THE SHOWERS LOOKS GOOD... AGAIN LIMITED TO MAINLY THE NE HALF OF THE CWA. PROG SOUNDINGS DO NOT SUPPORT ANY SNOW SO KEPT IT ALL RAIN. ON SATURDAY...THE LOW THAT MOVES UP THE OHIO VALLEY...MERGES EFFICIENTLY WITH THE CANADIAN S/W TO OUR EAST...CAUSING THE LOW TO BOMB OUT AS IT MOVES INTO QUEBEC CANADA BY SATURDAY EVENING. GFS TAKING IT DOWN TO ABOUT A 969MB LOW BY 06Z SUN. THE RESULTANT TIGHTENING GRADIENT IS FELT QUICKLY LATE TONIGHT OVER OUR AREA. WINDS TO CRANK UP...ESPECIALLY AS THE SFC TO H8 LAPSE RATES TURN NRLY DRY ADIABATIC DURING THE DAY ON SATURDAY. EXPECT SUNSHINE TO COMBINE WITH STEEP LAPSE RATE TO BRING DECENT MOMENTUM MIXING...SUPPORTING 20 TO 30 MPH WINDS WITH GUSTS TO NEAR 40 MPH. GRADIENT SLACKENS SATURDAY NIGHT. QUIET SUNDAY THROUGH MONDAY AS NARROW RIDGE BUILDS OVERHEAD. STRONG WAA EXPECTED AHEAD OF NEXT LOW MOVING FROM THE CENTRAL PLAINS SUNDAY TO NORTH OF LAKE SUPERIOR BY MONDAY EVENING. GFS H8 TEMPS CLIMB TO 10-12C SUNDAY NIGHT...SETTING STAGE FOR AN UNSEASONABLY MILD DAY ON MONDAY. SHOULD HIT 60F AT MANY SITES. COLD FRONT COMES THROUGH MONDAY NIGHT WITH SMALL POPS CONTINUING AS MOISTURE REMAINS A CHALLENGE. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. && DAVIS
Hazardous weather outlook, Oct 27, 6:55 PM CDT, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 655 PM CDT FRI OCT 27 2006 WIZ046-047-051-052-056>060-062>072-280930- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 655 PM CDT FRI OCT 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY GUSTY NORTHWEST WINDS TO 40 MPH ARE EXPECTED ON SATURDAY IN THE WAKE OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-665-280930- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 655 PM CDT FRI OCT 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A GALE WARNING GOES INTO EFFECT LATE TONIGHT AS A STRONG COLD FRONT MOVES ACROSS LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A GALE WARNING IS IN EFFECT SATURDAY AND SATURDAY NIGHT AS GUSTY NORTHWEST WINDS PREVAIL AFTER THE PASSAGE OF A COLD FRONT EARLY SATURDAY MORNING. SMALL CRAFT ADVISORY CONDITIONS MAY BE REACHED MONDAY NIGHT AND TUESDAY AS ANOTHER COLD FRONT MOVES ACROSS THE LAKE. HENTZ WWW.WEATHER.GOV/MKX
Nearby
Wind Advisories in Wisconsin, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.